Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 4, NWS Corpus Christi, TX

February 1, 200915 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Feb 1, 2009, 3:00 PM CST for 15 counties in Texas. It took effect at Feb 2, 2009, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2009, 3:00 PM CST (21:00 UTC)
In effect from
Feb 2, 2009, 11:00 AM CST
Expired
Feb 2, 2009, 6:00 PM CST
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2009-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2009-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KCRP 012100
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
300 PM CST SUN FEB 1 2009

TXZ229>234-239>244-246-021100-
/O.UPG.KCRP.FW.A.0003.090202T1700Z-090202T2300Z/
/O.NEW.KCRP.FW.W.0004.090202T1700Z-090203T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-REFUGIO-
300 PM CST SUN FEB 1 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST MONDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

NORTH WINDS AVERAGING BETWEEN 15 AND 30 MPH WITH FREQUENT GUSTS
WILL COMBINE WITH RELATIVE HUMIDITIES AVERAGING FROM NEAR 10
PERCENT OVER THE RIO GRANDE PLAINS TO NEAR 35 PERCENT ALONG THE
IMMEDIATE COAST. THESE WEATHER CONDITIONS...COMBINED WITH
EXTREMELY DRY FUELS ALREADY IN PLACE ACROSS THE AREA...WILL CREATE
A CRITICAL FIRE DANGER ACROSS ALL OF SOUTH TEXAS ON MONDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

TXZ245-247-021100-
/O.NEW.KCRP.FW.W.0004.090202T1700Z-090203T0000Z/
ARANSAS-CALHOUN-
300 PM CST SUN FEB 1 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST MONDAY.

NORTH WINDS AVERAGING BETWEEN 15 AND 30 MPH WITH FREQUENT GUSTS
WILL COMBINE WITH RELATIVE HUMIDITIES AVERAGING 30 TO 35 PERCENT.
THESE WEATHER CONDITIONS...COMBINED WITH EXTREMELY DRY FUELS
ALREADY IN PLACE ACROSS THE AREA...WILL CREATE A CRITICAL FIRE
DANGER ACROSS ALL OF SOUTH TEXAS ON MONDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

TM
2 follow-up statements
000 
WWUS84 KCRP 021047
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
447 AM CST MON FEB 2 2009

TXZ229>234-239>247-030000-
/O.CON.KCRP.FW.W.0004.090202T1700Z-090203T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
447 AM CST MON FEB 2 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS AFTERNOON. 

NORTH WINDS WILL AVERAGE BETWEEN 15 AND 30 MPH BEHIND A COLD FRONT
TODAY WITH FREQUENT GUSTS THIS MORNING INTO EARLY AFTERNOON. THESE
WINDS WILL COMBINE WITH RELATIVE HUMIDITIES LOWERING TO 10 TO 15
PERCENT OVER THE BRUSH COUNTY AND TO NEAR 30 PERCENT ALONG THE
IMMEDIATE COAST. THESE WEATHER CONDITIONS...COMBINED WITH EXTREMELY
DRY FUELS ALREADY IN PLACE ACROSS THE AREA...WILL CREATE A CRITICAL
FIRE DANGER THREAT ACROSS ALL OF SOUTH TEXAS TODAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

TMT
000 
WWUS84 KCRP 030004
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
604 PM CST MON FEB 2 2009

TXZ229>234-239>247-030115-
/O.EXP.KCRP.FW.W.0004.000000T0000Z-090203T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
604 PM CST MON FEB 2 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING HAS EXPIRED AT 6 PM CST.

VERY LOW RELATIVE HUMIDITY VALUES CONTINUE TO RANGE FROM 10 TO 20 PERCENT
INLAND AND 15 TO 30 PERCENT COAST. WIND SPEED HOWEVER HAVE
DECREASED BELOW RED FLAG CRITERIA AND WILL CONTINUE TO FALL OFF
RAPIDLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING. IN
ADDITION..THEREFORE THE REF FLAG WARNING HAS BEEN ALLOWED TO
EXPIRE.

$$

MJG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 1, 11:37 AM CST, 3 hours 23 minutes earlier.

Area forecast discussion, Feb 1, 11:37 AM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1137 AM CST SUN FEB 1 2009

.DISCUSSION...UPDATED FOR AVIATION DISCUSSION BELOW.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH
THIS EVENING. GUSTY SOUTHERLY SURFACE WINDS ALONG THE INLAND
COASTAL COUNTIES WILL GRADUALLY TAPER OFF THIS AFTERNOON AS A PRE-
FRONTAL TROUGH ENTERS SOUTH TEXAS. MOIST AND STABLE BOUNDARY LAYER
CONDITIONS MAY GENERATE MVFR/IFR VSBYS WITH LIFR CIGS FOR THE
KALI/KCRP/KVCT TERMINAL AERODROMES BETWEEN 07Z-10Z AHEAD OF A COLD
FRONT. THE FRONT IS EXPECTED TO PUSH THROUGH KLRD BY 07Z...KALI BY
09Z...AND KCRP-KVCT BY 10Z WITH VFR CONDITIONS DEVELOPING BEHIND
THE FRONT AND NORTHWESTERLY SURFACE WIND GUSTS OF 20 TO 30 KNOTS
ANTICIPATED AREAWIDE MONDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 950 AM CST SUN FEB 1 2009/

DISCUSSION...WV IMAGERY SHOWS MUCH DRIER MID/UPR LEVELS FILTERING
INTO SOUTH TEXAS. S/WV MOVING EAST-SOUTHEASTWARD ALONG THE LOWER
RIO GRANDE SHOULD KEEP THE MID/UPR CLOUDS SOUTH OF THE CWA TODAY.
IN ADDITION...VISIBLE SATELLITE IMAGERY SHOWS THE DEEPEST LOW-
LEVEL MOISTURE CONFINED TO THE GULF WITH MOSTLY SUNNY SKIES
ELSEWHERE. THE RUC/GFS/NAM ALL SHOW NEGATIVE THETA-E ADVECTION
DEVELOPING ACROSS THE REGION TODAY AS WELL. AS A RESULT...UPDATED
THE ZFP TO GO A BIT MORE OPTIMISTIC WITH SKY COVER TODAY AND
REMOVED FIRST PERIOD PRECIPITATION WORDING FOR THE NORTHEASTERN AND
COASTAL ZONES. ALSO UPDATED THE CWF TO REMOVE PRECIP WORDING FOR
THE BAYS AND NEARSHORE WATERS. TEMP/DEWPOINT GRIDS WERE UPDATED TO
REFLECT CURRENT OBS/TRENDS. UPDATED PRODUCTS HAVE BEEN SENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    78  50  65  37  70  /  10  10  10   0   0
VICTORIA          75  48  62  31  68  /  10  10  10   0   0
LAREDO            81  48  68  40  74  /   0   0   0   0   0
ALICE             81  48  67  34  72  /  10  10  10   0   0
ROCKPORT          73  51  63  41  66  /  10  10  10   0   0
COTULLA           79  43  66  33  72  /   0   0   0   0   0
KINGSVILLE        80  50  68  35  71  /  10  10  10   0   0
NAVY CORPUS       75  53  65  44  67  /  10  10  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR THE FOLLOWING ZONES: BEE...DUVAL...GOLIAD...JIM WELLS...
     KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...NONE.

&&

TM/95...AVIATION
Hazardous weather outlook, Feb 1, 5:46 AM CST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
546 AM CST SUN FEB 1 2009

TXZ229>234-239>247-021215-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
546 AM CST SUN FEB 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG DEVELOPING AFTER MIDNIGHT TONIGHT GENERALLY EAST OF
HIGHWAY 281 COULD REDUCE VISIBILITIES BELOW 1/2 MILE IN SOME
LOCATIONS...MAKING DRIVING HAZARDOUS AT TIMES. THE FOG WILL
DISSIPATE BEFORE 6 AM AS A COLD FRONT SWEEPS THROUGH THE AREA. NO
OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY FOR THE COUNTIES OF
LA SALLE...MCMULLEN...LIVE OAK...BEE...GOLIAD...VICTORIA...
WEBB...DUVAL...JIM WELLS... KLEBERG...NUECES...SAN PATRICIO AND
REFUGIO COUNTIES...AS BRISK NORTH WINDS AND LOW HUMIDITIES WILL
RESULT IN POSSIBLE RED FLAG CONDITIONS. NO OTHER HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-021215-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
546 AM CST SUN FEB 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY CONDITIONS FOR ALL MARINE INTERESTS ARE
EXPECTED MONDAY BEHIND A COLD FRONT AND ARE EXPECTED TO CONTINUE
THROUGH MONDAY NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/KRR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 3:58 AM CSTFire Weather WatchCRPBee, Duval, Goliad, Jim Wells, Kleberg, La Salle and 7 more11 hr
Feb 1, 3:00 PM CSTSmall Craft AdvisoryCRP30 hr

Nearby

Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.